Alert archive / California / Wind Advisories in 2023
Wind Advisory 8, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 13, 2023, 2:59 AM PST for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Feb 13, 2023, 12:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2023, 2:59 AM PST (10:59 UTC)
- In effect from
- Feb 13, 2023, 12:00 PM PST
- Expired
- Feb 13, 2023, 6:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2013 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038 WWUS76 KMFR 131059 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 259 AM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-131900- /O.NEW.KMFR.WI.Y.0008.230213T2000Z-230214T0200Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Dorris, Altamont, Olene, Klamath Falls, and Midland 259 AM PST Mon Feb 13 2023 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Klamath Basin as well as mountains and higher terrain in eastern Klamath, Lake and Modoc Counties. This includes Klamath Falls, Keno, Merrill, Dorris, Tulelake, Newell and Tionesta. This also includes portions of highways 66, 97, 140, and 139 in and near the Klamath Basin, higher portions of Highways 299 near Cedar Pass, higher portions of Highway 140 east of Bly as well as Highway 31 near and just south of Summer Lake. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
431 WWUS76 KMFR 131720 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 920 AM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-140200- /O.CON.KMFR.WI.Y.0008.230213T2000Z-230214T0200Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Dorris, Altamont, Olene, Klamath Falls, and Midland 920 AM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Klamath Basin as well as mountains and higher terrain in eastern Klamath, Lake and Modoc Counties. This includes Klamath Falls, Keno, Merrill, Dorris, Tulelake, Newell and Tionesta. This also includes portions of highways 66, 97, 140, and 139 in and near the Klamath Basin, higher portions of Highways 299 near Cedar Pass, higher portions of Highway 140 east of Bly as well as Highway 31 near and just south of Summer Lake. * WHEN...From noon today to 6 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * View the hazard area in detail at https://www.wrh.noaa.gov/map/?wfo=mfr PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us at https://www.weather.gov/Medford
099 WWUS76 KMFR 132108 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 108 PM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-140200- /O.CON.KMFR.WI.Y.0008.000000T0000Z-230214T0200Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF NEWELL, TULELAKE, DORRIS, ALTAMONT, OLENE, KLAMATH FALLS, AND MIDLAND 108 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED. * WHERE...KLAMATH BASIN AS WELL AS MOUNTAINS AND HIGHER TERRAIN IN EASTERN KLAMATH, LAKE AND MODOC COUNTIES. THIS INCLUDES KLAMATH FALLS, KENO, MERRILL, DORRIS, TULELAKE, NEWELL AND TIONESTA. THIS ALSO INCLUDES PORTIONS OF HIGHWAYS 66, 97, 140, AND 139 IN AND NEAR THE KLAMATH BASIN, HIGHER PORTIONS OF HIGHWAYS 299 NEAR CEDAR PASS, HIGHER PORTIONS OF HIGHWAY 140 EAST OF BLY AS WELL AS HIGHWAY 31 NEAR AND JUST SOUTH OF SUMMER LAKE. * WHEN...FROM NOON TODAY TO 6 PM PST THIS EVENING. * IMPACTS...GUSTY WINDS COULD BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING, ESPECIALLY IF OPERATING A HIGH PROFILE VEHICLE. SECURE OUTDOOR OBJECTS. && $$ ORZ021-022-140515- /O.NEW.KMFR.FZ.A.0003.230215T0800Z-230215T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF COOS BAY, NORTH BEND, REEDSPORT, HARBOR, GOLD BEACH, NESIKA BEACH, AND OPHIR 108 PM PST Mon Feb 13 2023 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...SUB-FREEZING TEMPERATURES AS LOW AS 25 DEGREES POSSIBLE. * WHERE...SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST, INCLUDING CHARLESTON, COOS BAY, BANDON, PORT ORFORD, GOLD BEACH AND BROOKINGS. * WHEN...FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...FROST AND FREEZE CONDITIONS COULD KILL CROPS, OTHER SENSITIVE VEGETATION AND POSSIBLY DAMAGE UNPROTECTED OUTDOOR PLUMBING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE STEPS NOW TO PROTECT TENDER PLANTS FROM THE COLD. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES THEY SHOULD BE WRAPPED, DRAINED, OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM AND COVER ABOVE- GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US AT HTTPS://WWW.WEATHER.GOV/MEDFORD
465 WWUS76 KMFR 132111 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 111 PM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-140200- /O.CON.KMFR.WI.Y.0008.000000T0000Z-230214T0200Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF NEWELL, TULELAKE, DORRIS, ALTAMONT, OLENE, KLAMATH FALLS, AND MIDLAND 111 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED. * WHERE...KLAMATH BASIN AS WELL AS MOUNTAINS AND HIGHER TERRAIN IN EASTERN KLAMATH, LAKE AND MODOC COUNTIES. THIS INCLUDES KLAMATH FALLS, KENO, MERRILL, DORRIS, TULELAKE, NEWELL AND TIONESTA. THIS ALSO INCLUDES PORTIONS OF HIGHWAYS 66, 97, 140, AND 139 IN AND NEAR THE KLAMATH BASIN, HIGHER PORTIONS OF HIGHWAYS 299 NEAR CEDAR PASS, HIGHER PORTIONS OF HIGHWAY 140 EAST OF BLY AS WELL AS HIGHWAY 31 NEAR AND JUST SOUTH OF SUMMER LAKE. * WHEN...FROM NOON TODAY TO 6 PM PST THIS EVENING. * IMPACTS...GUSTY WINDS COULD BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING, ESPECIALLY IF OPERATING A HIGH PROFILE VEHICLE. SECURE OUTDOOR OBJECTS. && $$ ORZ021-022-140515- /O.NEW.KMFR.FZ.A.0003.230215T0800Z-230215T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF COOS BAY, NORTH BEND, REEDSPORT, HARBOR, GOLD BEACH, NESIKA BEACH, AND OPHIR 111 PM PST Mon Feb 13 2023 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...SUB-FREEZING TEMPERATURES AS LOW AS 25 DEGREES POSSIBLE. * WHERE...SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST, INCLUDING CHARLESTON, COOS BAY, BANDON, PORT ORFORD, GOLD BEACH AND BROOKINGS. * WHEN...FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...FROST AND FREEZE CONDITIONS COULD KILL CROPS, OTHER SENSITIVE VEGETATION AND POSSIBLY DAMAGE UNPROTECTED OUTDOOR PLUMBING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE STEPS NOW TO PROTECT TENDER PLANTS FROM THE COLD. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES THEY SHOULD BE WRAPPED, DRAINED, OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM AND COVER ABOVE- GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US AT HTTPS://WWW.WEATHER.GOV/MEDFORD
625 WWUS76 KMFR 132117 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 117 PM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-140200- /O.CON.KMFR.WI.Y.0008.000000T0000Z-230214T0200Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF NEWELL, TULELAKE, DORRIS, ALTAMONT, OLENE, KLAMATH FALLS, AND MIDLAND 117 PM PST Mon Feb 13 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED. * WHERE...KLAMATH BASIN AS WELL AS MOUNTAINS AND HIGHER TERRAIN IN EASTERN KLAMATH, LAKE AND MODOC COUNTIES. THIS INCLUDES KLAMATH FALLS, KENO, MERRILL, DORRIS, TULELAKE, NEWELL AND TIONESTA. THIS ALSO INCLUDES PORTIONS OF HIGHWAYS 66, 97, 140, AND 139 IN AND NEAR THE KLAMATH BASIN, HIGHER PORTIONS OF HIGHWAYS 299 NEAR CEDAR PASS, HIGHER PORTIONS OF HIGHWAY 140 EAST OF BLY AS WELL AS HIGHWAY 31 NEAR AND JUST SOUTH OF SUMMER LAKE. * WHEN...FROM NOON TODAY TO 6 PM PST THIS EVENING. * IMPACTS...GUSTY WINDS COULD BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION WHEN DRIVING, ESPECIALLY IF OPERATING A HIGH PROFILE VEHICLE. SECURE OUTDOOR OBJECTS. && $$ ORZ021-022-140530- /O.NEW.KMFR.FZ.A.0003.230215T0800Z-230215T1700Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF COOS BAY, NORTH BEND, REEDSPORT, HARBOR, GOLD BEACH, NESIKA BEACH, AND OPHIR 117 PM PST Mon Feb 13 2023 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...SUB-FREEZING TEMPERATURES AS LOW AS 25 DEGREES POSSIBLE. * WHERE...SOUTH CENTRAL OREGON COAST AND CURRY COUNTY COAST, INCLUDING CHARLESTON, COOS BAY, BANDON, PORT ORFORD, GOLD BEACH AND BROOKINGS. * WHEN...FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING. * IMPACTS...FROST AND FREEZE CONDITIONS COULD KILL CROPS, OTHER SENSITIVE VEGETATION AND POSSIBLY DAMAGE UNPROTECTED OUTDOOR PLUMBING. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE STEPS NOW TO PROTECT TENDER PLANTS FROM THE COLD. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES THEY SHOULD BE WRAPPED, DRAINED, OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM AND COVER ABOVE- GROUND PIPES TO PROTECT THEM FROM FREEZING. && $$ VISIT US AT HTTPS://WWW.WEATHER.GOV/MEDFORD
256 WWUS76 KMFR 140152 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 552 PM PST Mon Feb 13 2023 CAZ084-085-ORZ029>031-140300- /O.EXP.KMFR.WI.Y.0008.000000T0000Z-230214T0200Z/ Northeast Siskiyou and Northwest Modoc Counties-Modoc County- Klamath Basin- Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the cities of Newell, Tulelake, Dorris, Altamont, Olene, Klamath Falls, and Midland 552 PM PST Mon Feb 13 2023 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... Wind speeds are decreasing across the east side in the near term and are not expected to increase. $$ ORZ021-022-150100- /O.CON.KMFR.FZ.A.0003.230215T0800Z-230215T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, North Bend, Reedsport, Harbor, Gold Beach, Nesika Beach, and Ophir 552 PM PST Mon Feb 13 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 24 possible. * WHERE...Douglas, Coos, and Curry County coasts, including the cities of Reedsport, Coos Bay, Bandon, Gold Beach, and Brookings. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. Cold temperatures could impact the homeless or pets without adequate heating. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MAP/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:00 PM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Feb 12, 9:00 PM PST, 5 hours 59 minutes before
Area Forecast Discussion
National Weather Service Medford OR
900 PM PST Sun Feb 12 2023
.DISCUSSION...Even though the approaching front is only showing up
on the radar on the coast well north of the forecast area at this
time, looking at the satellite the models looks on track and the
radar's location of precip on the coast are right where they
should be according to the models. With this the current forecast
looks right on track, and looking at the 00Z models are also
looking on track for the upcoming winter storm. -Sven
&&
.AVIATION...13/00Z TAFs...A front will push in from the north
tonight with lower ceilings again at North Bend and Roseburg. Some
light rain or drizzle could arrive in those areas after 08 or 09z.
Lower conditions will then arrive in the Rogue and Illinois Valleys
after 12Z with light rain following in mid morning. VFR will prevail
for the next 24 hours in NorCal and from the Cascades eastward.
Regarding the front Monday evening into Tuesday (2/13-2/14), expect
more widespread airport impacts. This includes strong winds east of
the Cascades, including Klamath Falls and snow in Roseburg and
Medford which could result in over an inch of accumulation on the
runway by daybreak Tuesday. _Petrucelli
&&
.MARINE...Updated 830 PM PST Sunday, February 12, 2023...North
winds will continue through this evening, strongest south of Cape
Blanco, where conditions will remain at least hazardous to small
craft. Steep to very steep warning level mixed seas (wind
waves/swell) also persist, primarily south of Gold Beach.
Moderate northwest swell will build into the waters tonight with
hazardous conditions expanding again to the north of Cape Blanco.
Gusty north to northwest winds return to most areas Monday followed
by a very high and steep west-northwest swell Monday night into
Tuesday. Guidance continues to show significant waves peaking in the
18-21 ft range on Tuesday, so the hazardous seas watch continues,
and will likely need to be upgraded as soon as our current hazardous
seas warning expires.-Schaaf/Petrucelli
&&
.PREV DISCUSSION... /Issued 248 PM PST Sun Feb 12 2023/
SHORT TERM...Through Tuesday night (2/14)...Skies have been slow
to clear in the Rogue and Illinois Valleys this afternoon, and
afternoon temperatures will end up cooler than previously thought.
Sunny skies prevail across the remainder of the region, however,
with high pressure in control through tonight.
The overall forecast and pattern remain on track and no drastic
changes were made for the afternoon package. Conditions 24 hours
from now will be drastically different than this time today as one
of the coldest air masses of the season pushes into the region
Monday into Tuesday. Low pressure will move southward Monday
afternoon, bringing lowering snow levels along with precipitation
and gusty winds. A cold front will move onshore late tonight into
Monday morning followed by an upper level trough moving inland
during the day Monday. Snow levels will quickly lower to around 2000
to 2500 ft by Monday afternoon, and snow impacts Monday afternoon
into the evening should be limited to areas above 2000 ft. Expect
snow to start to accumulate for mountains above 2000 feet from the
Cascades west Monday afternoon then down to lower passes by Monday
evening. The upper trough will remain over the region and a second
front will move into the area Monday night into Tuesday morning.
This second front is what will really push snow levels down to the
valley floors, and possibly down the coast at times. We're currently
expecting snow levels down to 400 feet right when this second front
moves through along with another round of moderate to heavy
precipitation. Generally, we're expecting 1 to 4 inches to
accumulate on west side valley floors, with most of that
accumulation expected late Monday night into Tuesday morning.
We've upgraded the Winter Storm Watch to a Warning for areas west of
the Cascades above 1500 ft, with Winter Weather Advisories for areas
above 500 ft. Currently, we don't anticipate accumulating snow along
the Oregon Beaches, but it's possible to see snow levels briefly
lower in heavier precipitation at times Monday night into Tuesday
morning. Precipitation will be focused along the Cascades and
westward with some impacts expected for portions of Siskiyou County.
There could be some advisory level snow along the Highway 97
corridor from Chiloquin northward, so we've included those
locations in a Winter Weather Advisory as well. Details on these
headlines can be found at NPWMFR.
In addition to low elevation snow, gusty winds will accompany these
fronts. 700 mb winds remain steady showing 30 to 40 kt Monday
afternoon into Tuesday. This could push winds east of the Cascades
to approach advisory criteria at times and also result in periods of
blowing snow in higher elevations. Currently, it does not look like
wind headlines will be needed, but will monitor future forecast
cycles for updates.
Precipitation will taper off Tuesday afternoon, but wintry impacts
may continue. With clearing skies, temperatures will plummet and it
will be very cold Tuesday night into Wednesday morning. Any
lingering moisture on roadways will likely freeze, leading to the
concern for black ice and slippery conditions. High pressure resumes
control for the extended period. /BR-y
LONG TERM...Wed Feb 15 to Sun Feb 19...We start the day Wednesday
with some brisk low temperatures with the cold air mass brought by
the front still in place. Clearing skies and light winds will add to
this by providing good radiational cooling conditions area wide.
East of the Cascades expecting minimum temperatures generally in the
mid-to-high single digits, with slightly lower temperatures in
valleys. Overnight lows west of the Cascades will be a good deal
below normal for this time of year, with near to just below freezing
temperatures at the coast and high teens to low twenties inland,
with the valleys on the colder end of that range.
An upper level ridge will continue to slide onshore through
Wednesday, leading to dry and mild weather, if cooler than average.
The ridge will continue east Wednesday night as a trough replaces it
Thursday morning. Models are in good agreement that the flow will
split as it approaches the shore, with a closed low digging south
into California and a shortwave trough lifting north. The major
global models have differences regarding when this split happens and
the track of the low as it moves south, but there is general
agreement that any precipitation from this system will be light and
generally localized to the western part of the region. Most of the
region would just be getting increased clouds, which means that
morning lows will be a bit warmer than previous nights, though still
below normal. Winds aren't expected to be an issue with this kind of
pattern.
Upper ridging will again start to move in following this, but the
ridge axis will stall offshore. The majority of the weekend we'll
likely have dry and mild weather. Models are showing a weak
shortwave riding over the ridge and bringing another chance for
light precipitation and breezy winds around Sunday afternoon. -CSP
AVIATION...12/18Z TAFs...IFR/LIFR CIGS and MVFR VSBYs are impacting
portions of the Rogue, Illinois, and Coquille Valleys this morning
with MVFR CIGS in the Umpqua Basin today. Expect conditions to
improve later this morning into the early afternoon to VFR nearly
everywhere. A front will push in from the north tonight with lower
ceilings again at North Bend and Roseburg. Some light rain or
drizzle could arrive in those areas after 08 or 09z. Lower
conditions will then arrive in the Rogue and Illinois Valleys after
12Z with light rain following in mid morning. VFR will prevail for
the next 24 hours in NorCal and from the Cascades eastward.
Regarding the front Monday into Tuesday (2/13-2/14), expect more
widespread airport impacts, especially tomorrow night as snow levels
drop to the valley floors (including at KRBG). An Airport Weather
Warning may be needed for snowfall at KMFR (60% chance) for Monday
evening and possibly for KLMT (20% chance) Monday night into
Tuesday morning. -Schaaf
MARINE...Updated 200 PM PST Sunday, February 12, 2023...North
winds will continue through this evening, strongest south of Cape
Blanco, where conditions will remain at least hazardous to small
craft. Steep to very steep warning level mixed seas (wind
waves/swell) also persist, primarily south of Gold Beach.
Moderate northwest swell will build into the waters tonight with
hazardous conditions expanding again to the north of Cape Blanco.
Gusty north to northwest winds return to most areas Monday followed
by a very high and steep west-northwest swell Monday night into
Tuesday. Guidance continues to show significant waves peaking in the
18-21 ft range on Tuesday, so the hazardous seas watch continues,
and will likely need to be upgraded as soon as our current hazardous
seas warning expires.-Schaaf/Spilde
BEACH HAZARDS...Updated 200 PM Sunday, February 12, 2023...A
combination of a building long period swell and rising tide will
bring at least a moderate chance of sneaker waves today. Sneaker
waves can sweep up the beach without warning and knock unsuspecting
people over and pull them out to sea. Shock and hypothermia can
occur quickly in the cold Pacific waters. A beach hazard statement
remains in effect for the sneaker waves.
A high to very high west-northwest swell will build in Monday night
into Tuesday. Surf heights of 22 to 25 feet are expected during this
time period, so a high surf advisory remains in effect. -Spilde/BS
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Surf Advisory from 4 PM Monday to 7 PM PST Tuesday for
ORZ021-022.
Winter Weather Advisory from 7 PM Monday to 1 PM PST Tuesday
above 500 feet for ORZ021-022.
Winter Storm Warning from 7 PM Monday to 1 PM PST Tuesday above
1500 feet for ORZ023-024-026.
Winter Weather Advisory from 7 PM Monday to 1 PM PST Tuesday
above 500 feet for ORZ023-024-026.
Winter Storm Warning from 10 AM Monday to 4 PM PST Tuesday for
ORZ025-027-028.
Winter Weather Advisory from 4 PM Monday to 10 AM PST Tuesday
for ORZ029-030.
CA...Winter Weather Advisory from 10 PM Monday to 1 PM PST Tuesday
for CAZ080-081.
PACIFIC COASTAL WATERS...Small Craft Advisory until 4 PM PST Monday
for PZZ350-356-370-376.
Hazardous Seas Watch from Monday afternoon through Tuesday
evening for PZZ350-356-370-376.
Hazardous Seas Warning until 10 PM PST this evening for PZZ356-
376.
&&
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:01 AM PST | Hazardous Seas Warning | MFR | 50 hr | |
| Feb 13, 1:11 PM PST | Freeze Watch | MFR | Coos, Curry, Douglas | 23 hr |
Nearby
Wind Advisories in California, 2023Wind Advisories in Oregon, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.